Alert archive / Alabama / Freeze Warnings in 2017
Freeze Warning 2, NWS Birmingham, AL
NWS Birmingham, AL issued this freeze warning at Mar 14, 2017, 2:40 AM CDT for 39 counties in Alabama. It took effect at Mar 15, 2017, 9:00 PM CDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2017, 2:40 AM CDT (07:40 UTC)
- In effect from
- Mar 15, 2017, 9:00 PM CDT
- Expired
- Mar 16, 2017, 10:00 AM CDT
- In force
- 13 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 07:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 7.7 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 543 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -94 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
399 WWUS74 KBMX 140740 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 240 AM CDT Tue Mar 14 2017 ...FREEZE WARNING TUESDAY NIGHT FOR ALL OF CENTRAL ALABAMA... ALZ011>015-017>050-142200- /O.NEW.KBMX.FZ.W.0002.170316T0200Z-170316T1500Z/ /O.EXT.KBMX.FZ.W.0001.170315T0400Z-170315T1500Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 240 AM CDT Tue Mar 14 2017 ...FREEZE WARNING NOW IN EFFECT FROM 11 PM THIS EVENING TO 10 AM CDT WEDNESDAY... ...FREEZE WARNING IN EFFECT FROM 9 PM WEDNESDAY TO 10 AM CDT THURSDAY... The National Weather Service in Birmingham has issued a Freeze Warning for all of Central Alabama, which is in effect from 11 PM Tuesday Night to 10 AM CDT Wednesday morning and from 9 PM CDT Wednesday night to 10 AM CDT Thursday morning. * TEMPERATURE...Will range from the low 20s to around 30 on both nights. * IMPACTS...Crops and other sensitive vegetation will be damaged. The growing season has started earlier than normal due to unseasonably warm temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
5 follow-up statements
135 WWUS74 KBMX 141937 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 237 PM CDT Tue Mar 14 2017 ...FREEZE WARNING TONIGHT AND WEDNESDAY NIGHT FOR ALL OF CENTRAL ALABAMA... ALZ011>015-017>050-151200- /O.CON.KBMX.FZ.W.0001.170315T0400Z-170315T1500Z/ /O.CON.KBMX.FZ.W.0002.170316T0200Z-170316T1500Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 237 PM CDT Tue Mar 14 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 10 AM CDT WEDNESDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM 9 PM WEDNESDAY TO 10 AM CDT THURSDAY... * TEMPERATURE...Will range from the low 20s to around 30 on both nights. * IMPACTS...Crops and other sensitive vegetation will be damaged. The growing season has started earlier than normal due to unseasonably warm temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
994 WWUS74 KBMX 151112 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 612 AM CDT Wed Mar 15 2017 ...FREEZE WARNING THIS MORNING AND AGAIN TONIGHT FOR ALL OF CENTRAL ALABAMA... ALZ011>015-017>050-151700- /O.CON.KBMX.FZ.W.0001.000000T0000Z-170315T1500Z/ /O.CON.KBMX.FZ.W.0002.170316T0200Z-170316T1500Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 612 AM CDT Wed Mar 15 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... ...FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CDT THURSDAY... * TEMPERATURE...Will range from the low 20s to around 30 degrees. * IMPACTS...Crops and other sensitive vegetation will be damaged. The growing season has started earlier than normal due to unseasonably warm temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
150 WWUS74 KBMX 151750 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 1250 PM CDT Wed Mar 15 2017 ...FREEZE WARNING AGAIN TONIGHT FOR ALL OF CENTRAL ALABAMA... ALZ011>015-017>050-160200- /O.CON.KBMX.FZ.W.0002.170316T0200Z-170316T1500Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 1250 PM CDT Wed Mar 15 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CDT THURSDAY... * TEMPERATURES...Will range from the low to upper 20s. * IMPACTS...Crops and other sensitive vegetation will be damaged. The growing season has started earlier than normal due to unseasonably warm temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
590 WWUS74 KBMX 152043 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 343 PM CDT Wed Mar 15 2017 ...FREEZE WARNING AGAIN TONIGHT FOR ALL OF CENTRAL ALABAMA... ALZ011>015-017>050-160500- /O.CON.KBMX.FZ.W.0002.170316T0200Z-170316T1500Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 343 PM CDT Wed Mar 15 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CDT THURSDAY... * TEMPERATURES...Will range from the low to upper 20s. * IMPACTS...Crops and other sensitive vegetation will be damaged. The growing season has started earlier than normal due to unseasonably warm temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ 08
607 WWUS74 KBMX 160244 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 944 PM CDT Wed Mar 15 2017 ...FREEZE WARNING TONIGHT FOR ALL OF CENTRAL ALABAMA... ALZ011>015-017>050-161500- /O.CON.KBMX.FZ.W.0002.000000T0000Z-170316T1500Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 944 PM CDT Wed Mar 15 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THURSDAY... * TEMPERATURES...Will range from the low to upper 20s. * IMPACTS...Crops and other sensitive vegetation will be damaged. The growing season has started earlier than normal due to unseasonably warm temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this freeze warning went out at Mar 13, 11:58 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Mar 13, 11:58 PM CDT, 2 hours 42 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 1158 PM CDT Mon Mar 13 2017 .UPDATE... For 06Z Aviation. && .DISCUSSION... The cold front is moving across Central Alabama at this writing. A band of steady rain showers was falling in a corridor roughly 50 miles wide. Additional light rain was noted behind the front associated with the upper trough/low. A few showers may also develop just ahead of the main rain area. This rain will continue southeastward overnight and have adjusted the rain chances based on this latest radar/observational data and the latest model runs. Most measurable rain ends by midnight with some lingering drizzle possible. 75 && .AVIATION... 06Z TAF Discussion. IFR/MVFR conditions expected the first 12-18 hours of the forecast period followed by some improvement in ceilings/vis. A cold front was moving southeastward and currently affecting TOI. Behind the front becomes somewhat tricky with the ceiling heights. Model data was really a mixed bag as some have IFR dominating while others bring ceilings to MVFR. Went with the slight improvement with the heights overnight behind the front. Believe main cloud ceiling will be 015-025 through 18z. Looking at the local pressure derivative and isentropic pressure advection, there certainly is a chance that the clouds will remain low or will temporarily bounce around, VFR to IFR. Have most terminals VFR by around 20z Winds become northwest behind the front around 10 kts with some gusts to near 20kts. 75 && .FIRE WEATHER... Another cold front will bring rain showers across the area today through this evening until it pushes out of the eastern counties by around midnight. High pressure and cold temperatures will be in place Tuesday through Thursday with rain free conditions. Afternoon relative humidity values will fall below 30 percent for many on Wednesday and Thursday, but light 20 foot winds and soil moisture should keep other fire concerns at a minimum. Another system is expected Friday and Saturday to increase the mean relative moisture across the area. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 38 46 24 45 24 / 20 10 0 0 0 Anniston 38 47 24 46 25 / 60 10 0 0 0 Birmingham 39 48 26 47 27 / 20 10 0 0 0 Tuscaloosa 40 50 29 49 27 / 20 10 0 0 0 Calera 39 49 27 48 27 / 20 10 0 0 0 Auburn 41 51 29 49 28 / 90 10 0 0 0 Montgomery 43 54 30 51 29 / 40 10 0 0 0 Troy 40 54 29 51 27 / 90 10 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES/... Freeze Warning from 1 AM to 10 AM CDT Wednesday for the following counties: Autauga...Barbour...Bibb...Blount... Bullock...Calhoun...Chambers...Cherokee...Chilton...Clay... Cleburne...Coosa...Dallas...Elmore...Etowah...Fayette...Greene... Hale...Jefferson...Lamar...Lee...Lowndes...Macon...Marengo... Marion...Montgomery...Perry...Pickens...Pike...Randolph... Russell...Shelby...St. Clair...Sumter...Talladega...Tallapoosa... Tuscaloosa...Walker...Winston. &&
Hazardous weather outlook, Mar 13, 3:54 AM CDT, 22 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 354 AM CDT Mon Mar 13 2017 ALZ011>015-017>050-141200- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 354 AM CDT Mon Mar 13 2017 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Today and Tonight. No hazardous weather expected through tonight .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Temperatures will be below freezing on both Wednesday and Thursday. Lows may drop in the low to mid 20s in the far north both mornings. Friday morning may also see temperatures just below freezing in the northeast. Confidence is high with this update and a Freeze Watch will be needed later today. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
Nearby
Freeze Warnings in Alabama, 2017Every freeze warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.